New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sunshine82
Regular Member


Date Joined Dec 2008
Total Posts : 21
   Posted 12/20/2008 10:23 PM (GMT -7)   
I have been on 50mg of Prednisone since August and I just started to taper, at the end of October I got stretch marks on the upper part of my under arms and it looks like I was attacked by a wild animal, I can no longer wear tank tops or tee-shirts. I am feeling terrible about them and I seem to have a lot of anger that I am not sure how to deal with. I was wondering if anyone else has gotten stretch marks from prednisone, and if so, how long did it take for them to fade? Also how do you deal with your anger from being sick, and the side effects of your medication?

gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 12/21/2008 3:08 AM (GMT -7)   
Hi Sunshine I guess the best way I handle side effects as far as being moody is to keep telling myself it won't last forever and convince myself that it's worth it at times. The pred. can be a hard go that's for sure how much are you taking now? I have had stretch marks for years but they do fade in time if they are red. Did you put much weight on? I gained at least the amount of 2 or 3 good sized turkey's the last time. I cope by being here with others too which seems to help me. Keeps the mind busy.As you taper your moods should get better pred. makes a person moody I think part of it for me is loosing sleep that makes me moody do you find it is helping your crohn's? lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,hemmies,and still alive.lol gail


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 12/21/2008 9:08 AM (GMT -7)   
Maybe you could try some of that cream that works to help fade scars etc. I think its called Myderma. As for the anger and side effects, sometimes we have to go thru therapy to help us deal with this. I suffer with alot of anxiety related to the Crohns and therapy and occasional anxiety med have really helped alot. Also, the love and support I have received from my friends here at Healingwell has helped immensely too. The sooner you accept the fact that you have a chronic illness and all that it entails, I think your spirits will improve.

Good luck,
Gail *Nanners*
Been living with Crohn's Disease for 33 years.  Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium.  Resections in 2002 and 2005.  Also diagnosed with Fibromyalgia and Osteoarthritis. Currently my Crohns is in remission.


CrohnsDaddy
Regular Member


Date Joined Oct 2007
Total Posts : 235
   Posted 12/21/2008 10:20 AM (GMT -7)   
Prednisone helped my crohns to the point that I'd take it until my bones disintegrated, I was on insulin, I weighed four hundred pounds, and my face was as round as a pie plate, *except* for the terrible mood swings, anger and depression. I could handle all of the physical side effects, but the mental stuff was just too much. Even though I achieved 100% remission from the Crohns symptoms, it came at too high of a price. And previously, I thought there wasn't a price too high to pay. Wow, was I wrong. I can totally sympathize about the anger, etc. It's a darn good thing I have such a wonderful wife and family, cause they had every right to kick my butt out of the house with how angry, depressed, and irrational the pred had me. But as Nanners said, it *does* get better at the lower doses. For me, I can tolerate 25 mg/day without having anger issues and mood swings. 30 mg/day has it's moments, but isn't too bad. 40 and higher for me is where the mood/anger issues *really* get bad.

I hope it helps to know that you are *not alone* in this. The people here are soooo supportive. Anytime you need to vent, come here and vent. You'll get nothing but support and well-wishes. Take your prednisone anger out on us... we can take it! :)

Wishing you the best...
Just trying to be a "Regular Member".


Entocort 9 mg/day, Prednisone 20 mg/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. Increased Azasan to 150 mg 10/15/08. Discontinued Humira 11/03/08 after extreme fatigue and moderate muscle aches. Started Cimzia 12/4/08. Down to 5 mg/day of Pred now, and will continue to taper until completely off as long as the other meds keep me off the porcelain.



I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.


MAG102886
Veteran Member


Date Joined Jul 2008
Total Posts : 674
   Posted 12/21/2008 11:34 AM (GMT -7)   

Sunshine,

I have the exact same problem as you, HORRIBLE stretch marks on my underarms and on the sides of my stomach, they are like 1-2 inches wide and 3-5 inches long bright red, and if I push on them it feel like the skin will tear open because it is so thin.  Ive lost and gained the same 45-50lbs about 3 times within about a 5 month time frame. Im not sure if that cause the stretch marks, or if they prednisone itself caused them.  But I have since been off Prednisone around a month now, and I continue to gain weight even tho I'm eat much less then I was when I was on it.   Im really not sure what to do about them, or whats causing them but I have been much heavier then I am currently and before I even started prednisone and never had stretch marks like these.  I also had the horrible mood swings, I lost a lot of friends over it, and I guess I cant even say they werent good friends, I was just terrible to them and my family while I was on pred.  I would cry randomly, and over nothing at all.  Just hang in there, everything will be fine, you wont be on prednisone forever. =)


Dianogsed with Crohns: At 16 years old. 22 years old now.
Surgeries:2 Bowel Resections, Gallbladder Removed.
Current Meds: Humira (bi-weekly), 5mg Pred (tapering), Nexium, B12 injections.
 

Shellz0711
Regular Member


Date Joined Jun 2008
Total Posts : 54
   Posted 12/21/2008 10:54 PM (GMT -7)   
I'm sorry hon I completely understand they are all over my arms so i only wear long sleeves or 3/4. they are also on my abdomen thighs and butt. I 've tried everything so now I am just waiting for them to fade on their own. It is hard to see your body go through such drastic changes in such a short amount of time. It has caused me to really struggle with body image so I know everyone says it will get better, and I have complete faith it will, but while they are fresh and painful and make you feel self conscious It is tough to see the bright side. Just know that you're still beautiful, you are not alone and keep a positive attitude that is the only thing that has helped me deal with it. It will get better!

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 12/21/2008 11:37 PM (GMT -7)   
There's a product called "Bio-oil" (I'm pretty sure that's what it's called) and it's suppose to help with stretch marks and scaring.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)


survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 12/22/2008 9:22 AM (GMT -7)   
that is one of the most frustrating things about this disease- it does a number on your self image.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 3:04 PM (GMT -7)
There are a total of 2,732,239 posts in 301,004 threads.
View Active Threads


Who's Online
This forum has 151167 registered members. Please welcome our newest member, Hope2day.
315 Guest(s), 17 Registered Member(s) are currently online.  Details
scifigal2k, MA10, Tagier, braddiefj, MustangSally52, Artist Mark, Gear, summer16, mpost, RoYal DiRty, White Bird, ASAdvocate, donarusel, snowboat, Malone26, JesperTrottier, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer